Main Forums > Living With HIV

strange moving disssorder, starting meds?

(1/2) > >>

belgium:
hi all, i'm stuck in a mess at the moment. about two months ago i started to have these strange moving dissorders. my speech was and still is jerky, as wel as my movements  (mainly legs) and i can't write decently anymore. first i thought i suffered a mild stroke, so all the usual tests were done, MRI scan, EEC, blood check and finaly lumbar fluid was taken for further investigation. all the results were blank! the neurologist decided i suffer from "action myoclonus", a dissease of the nervous system. the only problem is, he can not find the reason for this dissease wich usually apppears after a stroke or a viral infection like meningitis, but tests showed i do not suffer from any of these.
now my hiv specialist want's to start me on meds, she thinks hiv is the cause.
i'm stuck, i hoped to stay of meds for a long time, esppecially since my labs remain very good , latest labs (3 weeks ago) CD4 700, viral load 10,000.
whit these numbers is it still possible to suffer from a hiv related infection?

Moffie65:
Hi Belgium

Listen, did they do what is called a Crebral Spinal Fluid check?  I don't know what Lumbar fluid is.  If they did, have them check for HIV in the Spinal Fluid.  The accumulation of HIV has been known to cause some problems, but I don't know if it has anything to do with this now.  I don't think the amount of HIV in the blood has anything to do with it, but someone with more medical knowledge will hopefully respond.

In Love and Support.

whizzer:
Lumbar fluid, if he means the fluid gained from a lumbar puncture,  IS Cerebrospinal Fluid.

Eldon:
Hello Belgium it is Eldon. It does sound like you had a mini stroke and this may be the cause. However, your doctor did say no to this and now you HIV doctor want's to put you on meds, which is a good thing because right now the virus is a factory and it is reproducing itself over and over.

Now the only way to close down that factory is to go on meds. It is a good thing as the meds surpresses the HIV virus. Now, as far as the nervous condition, you might want to go see a specialist (neurolocal) and have them run further tests on you.

Please by all means keep us posted on your results.

anniebc:
Hi belgium

 I'm sorry to hear you  are having problems.

This type of Myoclonus (Action) is normally related to some kind of brain damage due to lack of oxyen or blood flow to the brain...have you had any accidents that would have involved a head injury..or a fall..maybe something that you didn't think much about at the time?.

I have heard of cases like this before that have been treated with Barbiturates (as used in elilepsy) and have had some good results...maybe you need to sit down and talk to your Doc again, because there is obviously something going on...but I really don't think it has anything to do with HIV...but I'm not 100% sure of that, so please don't quote me.

I hope you can get to the bottom of this soon..please keep us posted.

Hugs
Jan :)

Navigation

[0] Message Index

[#] Next page

Go to full version